North Carolina, 2007Drought in North Carolina, August 12 to 31, 2007
August 12 to 31, 2007 · NWS ILM · 6 events in 6 counties and zones
Continuing below normal rainfall put much of southeastern North Carolina in Severe Drought Status.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Continuing below normal rainfall put much of southeastern North Carolina in Severe Drought Status.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 11, 8:22 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 11, 8:22 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
922 PM EDT SAT AUG 11 2007
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE SOUTH OF THE REGION OVERNIGHT. SLIGHTLY
DRIER AND COOLER AIR WILL FOLLOW ON SUNDAY AND MONDAY AS WEAK HIGH
PRESSURE BUILDS IN FROM THE NORTH. WARMER THAN NORMAL TEMPERATURES
WILL RETURN NEXT WEEK AS THE UPPER RIDGE REBUILDS BACK ACROSS THE
AREA.
&&
.NEAR TERM /THROUGH 6 AM SUNDAY/...
WIDELY SCATTERED TO SCATTERED STORMS SHOULD COME TO AN END
SHORTLY. SHORTWAVE FORECAST TO MOVE THROUGH TONIGHT IS NOT KICKING
OFF ANY ACTIVITY UPSTREAM SO WILL LOWER POP TO 10 PERCENT...THOUGH
NOT GOING TO 0 AS SLIGHTLY HIGHER DEWPOINTS IN OUR AREA INDICATE
THAT A STRAY STORM CANNOT BE RULED OUT. INITIALIZED WITH MOSTLY
CLOUDY SKIES MOST AREAS TO REFLECT CURRENT CONDITIONS...TRENDING
BACK TO PARTLY CLOUDY BY DAYBREAK. GOING MINIMUMS LOOK FINE.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
WEAK HIGH PRESSURE WILL BRIEFLY BUILD IN FROM THE NORTH ON SUNDAY
BEFORE ANOTHER COLD FRONT PUSHES ACROSS THE REGION ON MONDAY. BOTH
GFS/NAM SHOW A WEAK SHORTWAVE ROUNDING THE UPPER RIDGE AND MOVING
ACROSS THE AREA ON SUNDAY. SOUNDINGS/CROSS SECTIONS INDICATE FAIRLY
DRY MID AND UPPER LEVELS AND THERE IS A LARGE AMOUNT OF DRY AIR
VISIBLE IN LATEST WV IMAGERY JUST UPSTREAM. DO THINK THERE COULD BE
A FEW STORMS THAT GET GOING BUT NOT ENOUGH TO WARRANT POPS ANY
HIGHER THAN 10. TEMPERATURES ACROSS THE REGION TOMORROW WILL BE
RIGHT AROUND CLIMO...UPPER 80S TO AROUND 90.
BETTER CHANCE FOR PRECIP WILL BE MONDAY NIGHT. ANOTHER WEAK COLD
FRONT WILL MOVE ACROSS THE CAROLINAS MONDAY AND WILL BE FOLLOWED BY
A SHORT WAVE MONDAY NIGHT INTO TUESDAY. WAVE DOES NOT LOOK ALL THAT
IMPRESSIVE AND IS WORKING WITH LIMITED MOISTURE...BUT STILL MIGHT BE
ABLE TO GET SOME ISOLATED SHRA/TSRA STARTED. BEST MOISTURE AND LIFT
WILL BE ALONG THE IMMEDIATE COAST. TEMPERATURES WILL RETURN TO LOW
TO MID 90S ON MONDAY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
FRONTAL BOUNDARY EXPECTED TO BE JUST SOUTH OF THE CWA BEGINNING OF
THE PERIOD. HEIGHTS WILL BEGIN TO RISE TUESDAY AS THE MID/UPPER
RIDGE BUILDS BACK IN FROM THE SW. SURFACE HIGH BEHIND THE FRONT WILL
SHIFT OFFSHORE...AND THE HOT AND HUMID PATTERN WILL REESTABLISH.
TEMPS EXPECTED TO BE ON THE WARM SIDE OF CLIMO THROUGH THE PERIOD.
CONVECTION WILL BE ISOLATED AND DIURNALLY DRIVEN.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THREAT OF STORMS AT TAF SITES SHOULD END SHORTLY AND MVFR CONDITIONS
SHOULD GIVE WAY TO GENERALLY VFR CONDITIONS FOR THE REMAINDER OF THE
TAF PERIOD. A STRAY STORM IS POSSIBLE IN THE 06Z TO 12Z WINDOW BUT
THE PROBABILITY IS SUFFICIENTLY LOW THAT TAF SITES WILL LIKELY NOT
BE AFFECTED.
ISOLATED THUNDERSTORMS COULD OCCUR AGAIN MONDAY NIGHT INTO TUESDAY.
&&
.MARINE...
NEAR TERM /THROUGH 6 AM SUNDAY/...
EXPECT E TO NE WINDS OF 10 TO 15 KT WITH SEAS IN THE 3 TO 4 FT RANGE
FOR TONIGHT.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
FRONT WILL PUSH SOUTH OF THE WATERS WITH WEAK HIGH BUILDING IN FROM
THE NORTH. NORTHEAST FLOW SETTING UP EARLY IN THE PERIOD WILL SHIFT
TO EAST/SOUTHEAST AS THE HIGH SHIFTS EAST AND NEXT FRONT APPROACHES.
SPEEDS WILL DECREASE FROM AROUND 15 KT SUNDAY MORNING TO 10 TO 15 KT
BY SUNDAY EVENING. GRADIENT WILL REMAIN LAX THROUGH MONDAY NIGHT
WITH SPEEDS 10 TO 15 KT AND SEAS 2 TO 4 FT.
LONG TERM /TUESDAY THROUGH THURSDAY/...
EXPECT TO START THE PERIOD WITH AN ONSHORE TRAJECTORY AS THE FRONTAL
BOUNDARY SHOULD BE JUST SOUTH OF THE WATERS. HOWEVER AS WITH ANY
FROPA THIS TIME OF YEAR...FORECASTING ITS SOUTHWARD PROGRESSION IS A
LOW CONFIDENCE ENDEAVOR. THE BOUNDARY WASHES OUT TUESDAY NIGHT AS
WEAK HIGH PRESSURE MOVES OFFSHORE AND RETURN SOUTHERLY FLOW SETS UP.
MODELS INDICATE A FAIRLY WEAK GRADIENT OVER THE WATERS...WITH SOME
STRENGTHENING WEDNESDAY AFTERNOON. WINDS STILL NOT EXPECTED TO
EXCEED 15 KT HOWEVER.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...RAN
SHORT TERM...III
LONG TERM...CRM
AVIATION...RAN
Hazardous weather outlook, Aug 11, 2:22 AM EST, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
322 AM EDT SAT AUG 11 2007
NCZ087-096-099-100-SCZ017-023-024-032>034-039-046-121000-
ROBESON-BLADEN-COLUMBUS-BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
322 AM EDT SAT AUG 11 2007
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ097-101-121000-
PENDER-NEW HANOVER-
322 AM EDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-121000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
322 AM EDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS WILL CONTINUE
THROUGH TODAY...POSSIBLY LASTING THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ252-254-256-121000-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
322 AM EDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DCH
Drought, Brunswick
- When
- August 12, 12:00 AM EST to August 31, 12:00 AM EST
- Where
- Brunswick forecast zone
- Reported by
- Newspaper
Rainfall over much of southeast North Carolina continued to be much below normal. At both Lumberton and Wilmington, precipitation was nearly 17 inches below normal for the year. The governor ordered all state agencies to stop non-essential water use, and he encouraged all residents to voluntarily cut back on their water consumption by 20 percent. Much of the farmland in the area saw large reductions in yields per acre, with corn, apples, and peaches down 30, 72, and 82 percent respectively. Many rivers in the area were down to near record levels. Forestry officials also instituted a statewide burning ban because of the dangerous hot and dry conditions.
Drought, New Hanover
- When
- August 12, 12:00 AM EST to August 31, 12:00 AM EST
- Where
- New Hanover forecast zone
- Reported by
- Newspaper
Rainfall over much of southeast North Carolina continued to be much below normal. At both Lumberton and Wilmington, precipitation was nearly 17 inches below normal for the year. The governor ordered all state agencies to stop non-essential water use, and he encouraged all residents to voluntarily cut back on their water consumption by 20 percent. Much of the farmland in the area saw large reductions in yields per acre, with corn, apples, and peaches down 30, 72, and 82 percent respectively. Many rivers in the area were down to near record levels. Forestry officials also instituted a statewide burning ban because of the dangerous hot and dry conditions.
Drought, Bladen
- When
- August 12, 12:00 AM EST to August 31, 12:00 AM EST
- Where
- Bladen forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.614, -78.563 (the zone’s center; the record gives no point)
Rainfall over much of southeast North Carolina continued to be much below normal. At both Lumberton and Wilmington, precipitation was nearly 17 inches below normal for the year. The governor ordered all state agencies to stop non-essential water use, and he encouraged all residents to voluntarily cut back on their water consumption by 20 percent. Much of the farmland in the area saw large reductions in yields per acre, with corn, apples, and peaches down 30, 72, and 82 percent respectively. Many rivers in the area were down to near record levels. Forestry officials also instituted a statewide burning ban because of the dangerous hot and dry conditions.
Drought, Columbus
- When
- August 12, 12:00 AM EST to August 31, 12:00 AM EST
- Where
- Columbus forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.265, -78.655 (the zone’s center; the record gives no point)
Rainfall over much of southeast North Carolina continued to be much below normal. At both Lumberton and Wilmington, precipitation was nearly 17 inches below normal for the year. The governor ordered all state agencies to stop non-essential water use, and he encouraged all residents to voluntarily cut back on their water consumption by 20 percent. Much of the farmland in the area saw large reductions in yields per acre, with corn, apples, and peaches down 30, 72, and 82 percent respectively. Many rivers in the area were down to near record levels. Forestry officials also instituted a statewide burning ban because of the dangerous hot and dry conditions.
Drought, Pender
- When
- August 12, 12:00 AM EST to August 31, 12:00 AM EST
- Where
- Pender forecast zone
- Reported by
- Newspaper
Rainfall over much of southeast North Carolina continued to be much below normal. At both Lumberton and Wilmington, precipitation was nearly 17 inches below normal for the year. The governor ordered all state agencies to stop non-essential water use, and he encouraged all residents to voluntarily cut back on their water consumption by 20 percent. Much of the farmland in the area saw large reductions in yields per acre, with corn, apples, and peaches down 30, 72, and 82 percent respectively. Many rivers in the area were down to near record levels. Forestry officials also instituted a statewide burning ban because of the dangerous hot and dry conditions.
Drought, Robeson
- When
- August 12, 12:00 AM EST to August 31, 12:00 AM EST
- Where
- Robeson forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.640, -79.103 (the zone’s center; the record gives no point)
Rainfall over much of southeast North Carolina continued to be much below normal. At both Lumberton and Wilmington, precipitation was nearly 17 inches below normal for the year. The governor ordered all state agencies to stop non-essential water use, and he encouraged all residents to voluntarily cut back on their water consumption by 20 percent. Much of the farmland in the area saw large reductions in yields per acre, with corn, apples, and peaches down 30, 72, and 82 percent respectively. Many rivers in the area were down to near record levels. Forestry officials also instituted a statewide burning ban because of the dangerous hot and dry conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, August 12 to 13, 20071 death · 20 injured · 3 events
- Wildfire in Hawaii, August 12 to 19, 2007$1.0 million · 1 event
- Damaging Winds in Iowa, August 12, 2007$93,000 · 62 kt wind · 15 events
- Damaging Winds in Missouri, August 12 to 13, 20071 injured · 60 kt wind · 40 events
- Damaging Winds in Illinois, August 12, 2007$45,000 · 60 kt wind · 7 events
- Damaging Winds and Lightning Strike in Michigan, August 12, 2007$51,000 · 54 kt wind · 3 events
- Flash Flooding and Damaging Winds in Nebraska, August 12, 2007$12,000 · 65 kt wind · 28 events
- Hail and Damaging Winds in Missouri, August 12, 2007$4,000 · 61 kt wind · 21 events
- Damaging Winds and Heavy Rain in Iowa, August 12, 200755 kt wind · 11 events
- Excessive Heat in Missouri, August 12 to 16, 20077 events
- Damaging Winds in Illinois, August 12 to 13, 200752 kt wind · 6 events
- Marine Thunderstorm Winds in Lake Michigan, August 12, 20075 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57712, 57713, 57715, 57718, 57719, 57720.